Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 11, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 2, 2017, 11:33 AM CST for 5 parishes in Louisiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 2, 2017, 11:33 AM CST (17:33 UTC)
- Expired
- Jan 2, 2017, 12:15 PM CST
- In force
- 42 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Caldwell Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 118 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 2, 6:12 AM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 5.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted.
325
WUUS54 KSHV 021733
SVRSHV
LAC021-043-049-059-127-021815-
/O.NEW.KSHV.SV.W.0011.170102T1733Z-170102T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1133 AM CST MON JAN 2 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
East central Grant Parish in north central Louisiana...
Caldwell Parish in north central Louisiana...
Southeastern Jackson Parish in north central Louisiana...
La Salle Parish in north central Louisiana...
Northeastern Winn Parish in north central Louisiana...
* Until 1215 PM CST
* At 1132 AM CST, severe thunderstorms were located along a line
extending from 13 miles northeast of Winnfield to 10 miles
southwest of Olla to 6 miles north of Esler Regional Airport,
moving northeast at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Columbia, Jena, Olla, Clarks, Grayson, Midway, Urania, Nebo,
Spaulding, Rogers, Catahoula Lake, Riverton, Standard, Kelly and
Burlington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 200 PM CST for north central
Louisiana.
LAT...LON 3207 9193 3201 9189 3193 9190 3193 9201
3133 9201 3134 9204 3132 9208 3136 9208
3141 9215 3147 9216 3146 9228 3182 9229
3211 9244 3228 9202 3227 9199 3219 9201
3220 9197 3217 9198 3216 9190 3209 9187
TIME...MOT...LOC 1732Z 242DEG 42KT 3206 9247 3177 9233 3148 9229
HAIL...0.75IN
WIND...60MPH
$$
ITO1 follow-up statement
309
WWUS54 KSHV 021801
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1201 PM CST MON JAN 2 2017
LAC043-049-059-127-021811-
/O.CAN.KSHV.SV.W.0011.000000T0000Z-170102T1815Z/
Grant LA-Jackson LA-La Salle LA-Winn LA-
1201 PM CST MON JAN 2 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GRANT...
SOUTHEASTERN JACKSON...LA SALLE AND NORTHEASTERN WINN PARISHES IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 700 PM CST for north central
Louisiana.
LAT...LON 3207 9193 3201 9189 3193 9190 3193 9209
3221 9218 3228 9202 3227 9199 3219 9201
3220 9197 3217 9198 3216 9190 3209 9187
TIME...MOT...LOC 1801Z 242DEG 42KT 3221 9214 3192 9200 3163 9196
$$
LAC021-021815-
/O.CON.KSHV.SV.W.0011.000000T0000Z-170102T1815Z/
Caldwell LA-
1201 PM CST MON JAN 2 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CST
FOR EASTERN CALDWELL PARISH...
At 1201 PM CST, severe thunderstorms were located along a line
extending from 8 miles northwest of Columbia to near Rosefield to
near Archie, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Columbia, Grayson and Riverton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 700 PM CST for north central
Louisiana.
LAT...LON 3207 9193 3201 9189 3193 9190 3193 9209
3221 9218 3228 9202 3227 9199 3219 9201
3220 9197 3217 9198 3216 9190 3209 9187
TIME...MOT...LOC 1801Z 242DEG 42KT 3221 9214 3192 9200 3163 9196
HAIL...0.75IN
WIND...60MPH
$$
ITOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 10:50 AM CST, 43 minutes earlier.
Area forecast discussion, Jan 2, 10:50 AM CST, 43 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1050 AM CST Mon Jan 2 2017 .DISCUSSION... Have updated to remove more counties from tornado watch number 2 which included all of the Texas counties and Miller county in S AR and Caddo and Bossier in NW LA. have also made adjustments to the rain chances in wake of the stronger band of thunderstorms and rainfall amounts/QPF. /06/ && PREV DISCUSSION... /issued 552 AM CST Mon Jan 2 2017/ AVIATION... Low cigs/vsbys will continue to affect area terminals through this afternoon, as tstms increase in coverage ahead of an upper level disturbance. Gusty winds, possibly in excess of 40 to 50 kts under stronger storms, will be possible in the vc of any convection. Tstms will come to an end from w to e by this evening, and conditions should rapidly improve into the VFR thereafter. Otherwise, expect ely winds 5-10 kts to become w to swly later today. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 72 50 73 44 / 100 10 0 10 MLU 73 52 75 46 / 100 10 0 10 DEQ 67 42 67 35 / 80 10 10 10 TXK 68 48 69 39 / 100 10 0 10 ELD 69 47 71 42 / 100 10 0 10 TYR 73 48 71 38 / 10 10 0 10 GGG 75 48 72 40 / 50 10 0 10 LFK 75 48 75 44 / 100 10 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 06/12
Hazardous weather outlook, Jan 2, 3:21 AM CST, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 321 AM CST MON JAN 2 2017 ARZ050-051-059-OKZ077-TXZ096-021800- SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER- 321 AM CST MON JAN 2 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... AREAS OF DENSE FOG THIS MORNING WILL GIVE WAY TO WIDESPREAD SHOWERS AND THUNDERSTORMS LATER THIS MORNING BEFORE ENDING ACROSS THE REGION THIS AFTERNOON. WHILE SOME OF THESE STORMS COULD BE STRONG IN NATURE POSING A HAIL AND OR WIND THREAT...THE MORE SIGNIFICANT SEVERE THUNDERSTORM POSSIBILITY TODAY SHOULD STAY TO THE SOUTH OF THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A SIGNIFICANT COOL DOWN WILL COMMENCE LATE IN THE DAY TUESDAY THROUGH TUESDAY NIGHT AND IT WILL REMAIN MUCH COLDER ACROSS THE REGION THROUGH THE REMAINDER OF THE WORK WEEK. AT THIS TIME...IT DOES NOT APPEAR THAT ANY SIGNIFICANT WINTER PRECIPITATION WILL BE POSSIBLE WITH THIS COLDER AIRMASS IN PLACE TOWARDS LATE WEEK BUT THIS POSSIBILITY WILL CONTINUE TO BE MONITORED IN FUTURE FORECASTS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS SHOULD NOT BE NEEDED BUT WILL BE NECESSARY FOR COUNTIES FURTHER SOUTH OF THE REGION THIS MORNING. ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ097-108>112- 124>126-136>138-149>153-165>167-021800- HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER- WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON- OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE- 321 AM CST MON JAN 2 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... AREAS OF DENSE FOG EARLY THIS MORNING WILL GIVE WAY TO WIDESPREAD SHOWERS AND THUNDERSTORMS LATE THIS MORNING INTO THE AFTERNOON HOURS BEFORE ENDING LATE IN THE AFTERNOON. SOME OF THESE STORMS WILL BE STRONG TO SEVERE...PRODUCING DAMAGING THUNDERSTORM WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES. BRIEF HEAVY DOWNPOURS WILL ALSO ACCOMPANY THE STRONGEST STORMS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A SIGNIFICANT COOL DOWN WILL COMMENCE LATE IN THE DAY TUESDAY THROUGH TUESDAY NIGHT AND IT WILL REMAIN MUCH COLDER ACROSS THE REGION THROUGH THE REMAINDER OF THE WORK WEEK. AT THIS TIME...IT DOES NOT APPEAR THAT ANY SIGNIFICANT WINTER PRECIPITATION WILL BE POSSIBLE WITH THIS COLDER AIRMASS IN PLACE TOWARDS LATE WEEK BUT THIS POSSIBILITY WILL CONTINUE TO BE MONITORED IN FUTURE FORECASTS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED LATER THIS MORNING THROUGH THE AFTERNOON HOURS ACROSS THE REGION BECAUSE OF THE LIKELIHOOD OF SEVERE THUNDERSTORMS. 13
In the hours before
Local storm report, Jan 2, 9:14 AM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
914 AM CST MON JAN 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM TSTM WND DMG 6 E LINDALE 32.51N 95.30W
01/02/2017 SMITH TX LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS FM 14.
&&
ASLocal storm report, Jan 2, 9:22 AM CST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
922 AM CST MON JAN 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM TSTM WND DMG 5 ESE HENDERSON 32.12N 94.73W
01/02/2017 RUSK TX LAW ENFORCEMENT
SEVERAL TREES DOWN.
&&
ASLocal storm report, Jan 2, 9:24 AM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
924 AM CST MON JAN 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 AM TSTM WND DMG 6 S SAN AUGUSTINE 31.44N 94.11W
01/02/2017 SAN AUGUSTINE TX LAW ENFORCEMENT
TREE DOWN ON 1751 SOUTH OF 103
&&
EVENT NUMBER SHV1700002
25Local storm report, Jan 2, 9:58 AM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
958 AM CST MON JAN 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND DMG 6 NE SAN AUGUSTINE 31.59N 94.04W
01/02/2017 SAN AUGUSTINE TX PUBLIC
LARGE LIMBS / BRANCHES DOWN LESS THAN 2... CHICKEN
HOUSE ROOF DAMAGED IN PATROON TX... WIND EST 55 MPH
&&
EVENT NUMBER SHV1700003
25Local storm report, Jan 2, 10:01 AM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1001 AM CST MON JAN 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HAIL 1 E SIBLEY 32.54N 93.28W
01/02/2017 E1.00 INCH WEBSTER LA PUBLIC
.
&&
ASLocal storm report, Jan 2, 11:26 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1126 AM CST MON JAN 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 AM TSTM WND DMG 3 S NATCHEZ 31.63N 93.05W
01/02/2017 NATCHITOCHES LA LAW ENFORCEMENT
LARGE TREE DOWN ACROSS HIGHWAY 1 JUST NORTH OF CYPRESS
&&
EVENT NUMBER SHV1700004
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 2:24 AM CST | Special Weather Statement | SHV | Webster | 51 min |
| Jan 2, 2:50 AM CST | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 40 min |
| Jan 2, 3:21 AM CST | Special Weather Statement | SHV | LaSalle | 39 min |
| Jan 2, 3:23 AM CST | Special Weather Statement | SHV | Natchitoches | 52 min |
| Jan 2, 4:00 AM CST | Special Weather Statement | SHV | Caldwell | 45 min |
| Jan 2, 7:41 AM CST | Severe Thunderstorm Warning | SHV | Sabine | 34 min |
| Jan 2, 7:55 AM CST | Special Weather Statement | SHV | De Soto | 50 min |
| Jan 2, 8:46 AM CST | Severe Thunderstorm Warning | SHV | Sabine | 44 min |
| Jan 2, 9:28 AM CST | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Sabine | 62 min |
| Jan 2, 10:18 AM CST | Severe Thunderstorm Warning | SHV | Bienville, De Soto, Grant, Natchitoches, Red River, Sabine and 1 more | 42 min |
| Jan 2, 10:53 AM CST | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Natchitoches, Winn | 52 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.